MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH RETRACTOR BODY

OBERDORF SYNTHES PRODUKTIONS GMBH RETRACTOR BODY
Catalog Number 03.816.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a sales representative.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during the demo on an unknown date, the blade holder was not engaging with the blade and sales rep was unable to actually put together the retractor.There was no patient involvement reported.This report is for one (1) retractor body.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary.Visual inspection: the device received in hagendorf site "retractor body" 03.816.001 with lot number 8120144 is in proper conditions.No scratches or signs of heavy use or damage are present on the device.Functional test: functional tests were performed on the device ("retractor body" 03.816.001 with lot number 8120144) according to inspection sheet the following functional tests were performed: functional test: assembly and disassembly using function gauge.Functional test: third arm: assembly and disassembly using function gauge.Manual/ visual test: handles must be able to turn freely around their own fixing axis.Manual/ visual test: when the handles are pressed together, the speed nut must allow the adjustment of the handles.Since the device analyzed passed all the test performed, the complaint could not be replicated.The blade holder can be properly connected with the retractor.Summary: the complaint is rated as unconfirmed since the device is functional as required.In hindsight, and with the provided information, it is not possible to determine the exact cause of the complained issue.We only can assume that during the operation an application error may have taken place.No manufacturing related issues could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.The root cause was identified during the performed evaluation and therefore the in the investigation flows listed remaining investigation steps are not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.For the detailed investigation and pictures please see in the attachment device history: product code: 03.816.001; lot #: 8120144; manufacturing site: hägendorf; release to warehouse date: 08.April 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETRACTOR BODY
Common Device Name
RETRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10480287
Report Number8030965-2020-06536
Device Sequence Number2991410
Product Code GAD
UDI-Device Identifier07611819518605
UDI-Public(01)07611819518605
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.816.001
Device Lot Number8120144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLADE HOLDER LE F/03.816.001; UNK - SCREWS